Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Provera


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 08/18/2000]
Question: I have recently been put on Provera to start my periods. My questions is how long should I be off Provera before we try to conceive? I would like to start in the same cycle, if that is possible as well as safe. How long does it last in your body? I am taking 10 MG for 3 days, twice a day. This is my first cycle with provera. Please advise.

Answer: Generally the month after you stop would be ok. Some would recommend waiting a month, but if there is an effective ovulation it won't be effected by the extra provera. It probably lasts about a week in your system after stopping it.

[posted 01/27/2000]
Question: PLEASE DISCUSS THE ROLE OF PROVERA WHEN USED IN COPD BACKGROUND OF ABESTOCIS

Answer: Progesterone is known to stimulate diaphragmatic contractility and some have used it in the setting of COPD to improve respiratory function. Usually, it has a minimal role, but occasionally worth a try.

Depo-Provera [posted 1/14/99]
Question: My girlfriend just started taking this drug. She wants to know when the drug reaches maximum strength?

Answer: Peaks usually after 2-3 weeks.

Depo-provera and missed periods [posted 1/7/99]
Question: I was taking Depo Provera for about two years and received my last shot about 11 months ago. During the two years I was on Depo, I did not have any periods at all. Once off, I didn't receive a period until three months ago. They seemed to be on a noticeable schedule. So far, I haven't received my period (4th one since they began again) and am about 5 days late. I have taken two home pregnancy tests, one was ambiguous and the other negative. My question is, could I still have irregular periods this long after my last shot? Before Depo I was on the pill and therefore, I have always been regular.

Answer: Yeah, you may need to get a large dosage of progesterone to get a big period before they return to normal. Check with your doctor.

Provera [posted 1/6/99]
Question: My doctor gave me Provera for 10 days. After the 3rd day when the flow comes down he wants me to take the birth control pills. He told me to lose weight as well, as I am heavy. Is this good for helping me ovulate?

Answer: You are having irregular ovulation, often seen in women who are heavy due to the conversion of estrogen to testosterone. This is called by several names and has several syndromes, but Stein-Leventhal is the usual one. You are going to get pregnant if you have intercourse during one of the months when you ovulate. However, you do not ovulate every month, you can determine the months you do by checking your daily core temperature, a rapid rise indicates ovulation.

Could Provera & Estrace Cause Tinnitus  [posted 8/14/98]
Question: Please let me know if provera taken for the first 12 days of the month along with estrace (taken every day) can cause or aggravate tinnitus. Thank you.

Answer: Not usually

Depo Provera [posted 8/14/98]
Question: My girlfriend is now on her second round of taking depo-provera. She first started after having a procedure to freeze off what I think was cysts. I've noticed now and then what appears to be blood and mucous. I've asked my girlfriend about this, and I am told "it's the depo provera", but beyond that it seems she doesn't want to really discuss this. I suppose I'm looking for an explanation (without bothering my girlfriend anymore), since my understanding is that she isn't supposed to have her period while on this medication, and I guess I'm looking for an explanation of what counts as "irregular spotting" or just what I'm supposed to expect, and when?

Answer: Depo-provera is given for several reasons, but one of the more common is to slough the lining of the uterus and prevent further breakthrough bleeding. I suspect she is having dysfunctional bleeding and this is the initial course taken. Don't be too concerned about this.

Provera (Progesterone) [posted 8/6/98]
Question: What are the side effects of long-term use of progesterone (provera) to decrease the heaviness of menstrual flow? Are there any increased risks with taking this medication long-term? What specific family or personal medical history may increase any risks?

Answer: Progesterone usually increases the sloughing of the endometrium and increases menstrual "flow". Long term risks include clotting and strokes, hypertension, weight gain. Women with increased risks of clotting/strokes would be cautioned concerning these drugs.




Back to Drug InfoNet Home Page.

Back to Medication/Pharmaceutical main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com






HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.